MAUDE Adverse Event Report: INFUS MEDICAL (THAILAND) SENOMARK ULTRA MARKER; BREAST TISSUE MARKER

INFUS MEDICAL (THAILAND) SENOMARK ULTRA MARKER; BREAST TISSUE MARKER
Model Number SMEC7C
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was not provided, therefore, the device history records were not reviewed.The device was not returned.The investigation is currently under way.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during preparation for a breast localization surgery, the imaging indicated the plastic sheath of the marker applicator was allegedly sheared off in the patient.It was further reported the marker applicator was allegedly used with an incompatible device.Reportedly, the detached portion of the applicator was removed during the scheduled surgery.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a complete manufacturing review could not be conducted as the investigation is lot number unknown.Visual inspection:the sample was not returned; therefore, visual inspection could not be performed.Functional/performance evaluation: the sample was not returned; therefore, performance evaluation could not be performed.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: photos/images were not provided; therefore, a review could not be performed.Conclusion: the sample was not returned.No photos were provided for review.Therefore, the investigation is inconclusive for the reported detachment of device.Per the reported event details, the senomark ultra marker was inadvertently used with a vacora coaxial.It was further reported that the detachment was human error.Therefore, the likely root cause for the reported event is user error.The results of the investigation concluded that the complaint frequency and the threshold are not applicable as this is the first complaint to date for this device and failure mode.Labeling review: the current senomark ultra breast biopsy marker instructions for use (ifu) states: description: the senomark ultra breast tissue marker for use with encor biopsy probe.The senomark ultra breast tissue marker consists of a disposable applicator containing 3 resorbable polyglycolic acid (pga) pads that are essentially resorbed in approximately 12 weeks.The center pad contains a titanium biodur 108 wireform with an interwoven polyvinyl alcohol (pva) polymer for permanent ultrasound enhancement.The syringe-like applicator that fits within the encor biopsy probe to access the biopsy cavity.Pads are deployed from the applicator through the biopsy probe and into the biopsy cavity.Warnings: avoid the use of excessive force during removal of the applicator to prevent breakage of the applicator tip precautions: this product should only be used by a physician who is completely familiar with the indications, contraindications, limitations, typical findings and possible side effects of breast tissue marker placement.Do not kink the flexible tube maintain correct alignment of the yellow indicator with the red arrow of the biopsy probe when dispensing pads caution: if resistance is felt while removing the applicator, remove the entire probe/applicator assembly from the patient.Failure to do so may result in breakage of the applicator tip.(b)(4).
 
Event or Problem Description

Brand Name
SENOMARK ULTRA MARKER
Common Device Name
BREAST TISSUE MARKER
Manufacturer (Section D)
INFUS MEDICAL (THAILAND)
706 moo 4
bangpoo ind estate
samutprakarn province 10280
TH  10280
MDR Report Key6672315
Report Number2020394-2017-00730
Device Sequence Number13505667
Product Code NEU
UDI-Device Identifier00801741032004
UDI-Public(01)00801741032004
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSMEC7C
Device Catalogue NumberSMEC7C
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/02/2017
Supplement Date Received by Manufacturer08/02/2017
Initial Report FDA Received Date06/27/2017
Supplement Report FDA Received Date08/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1